I Have Completely Lost My Sex Drive Since Starting This Medication and I Feel So Guilty: Advice?

QUESTION:

"Please, no judgment. It’s already embarrassing to have to ask strangers about this, but I don’t know who else to go to. A couple of months ago, my doctor started me on Zoloft (sertraline). Everything was fine at first, but now I have no sex drive at all.

Like, I could never have sex again and be completely fine with it. I feel awful because I know my husband feels like I don’t want him anymore. He hasn’t tried to guilt me or anything. He always just says he understands, but I still feel so guilty.

I don’t want to feel this way anymore, but I also don’t want to go back to feeling anxious and depressed 24/7. I see the doctor at the end of November, but is there anything I can do until then? Thanks in advance!"

RELATED QUESTION: Is it normal to lose your sex drive after you have kids?

TOP ANSWERS (AS SELECTED BY MODERATOR):

“Unfortunately this is a common side effect with psychological medications. Open communication with your doctor is key. There are many different types of antidepressants that could have less sexual side effects. Even though the appointment isn’t until November, it may be worth a call to the doctor to see if medications can be changed.”

“I took Zoloft for years and had the same problem. I went to my ‘hormone dr’ (he takes care of my thyroid meds for me) and he put me on testosterone (for real it’s AWESOMENESS) now I don’t need the Zoloft, I feel happier, and my sex drive is back… just something for you to think about.”

“Try another medicine. It’s possible to take meds and not get the nasty side effect of no sex drive. You just have to find the right one. I’m on Wellbutrin and it’s great!”

“This is a very common side effect for many of these types of meds. Just let your doc know and they will change up the med.”

“I HAD THE SAME ISSUE. I was never in the mood. I felt horrible. I wanted to have sex with my husband, but just couldn’t. I had to change medicines because it got so bad I didn’t want to be shown any physical attention and after I got used to it, it stopped working on my depression/anxiety. I think Zoloft is a crappy medication in general, but that’s just my personal opinion, psych meds are different for everyone.”

“I would call your doctor and let them know since taking Zoloft it’s affected your sex drive. They can lower the dose, or even change to something else. It’s a common problem with not only that medication but for others as well.”

“Thank you for asking about this! I’m also on Sertraline and it definitely has ruined my sex drive. My fiancé understands but it really sucks!! I’ve also gained a LOT of weight because now I’m not energetic as well (since taking the medicine). Now I know I’m not alone and will be reaching out to my doctor!”

“When I was taking anti-depressants I was on escitalopram, I’m sure I spelled it wrong, but it’s the generic of Lexapro and it didn’t have any effects on me. If I can give you some advice, find things you like doing that gives you some peace to where eventually you can wean yourself off of it. If I’m feeling depressed, I keep a journal and write about it, or go for a walk or exercise. I was able to get off my antidepressants by doing this because I didn’t want to rely on a drug to keep me happy. I wanted to find my own happiness good luck to you.”

Have a response to this question? Leave it below to help a mama out! Or leave your own question and get responses from real moms!

READ ALL ANSWERS BELOW:

47 Likes

Zoloft is bad about reducing sex drive. I had the same problem when i was on it and never figured out how to get over it. That is one of the listed side effects of the medication in the patient information pamphlet. I would definitely recommend discussing this with ur doctor but i really have no idea what might help in the meantime

1 Like

Ask your doctor to change your meds. I was on serlatine too & switched to another Med for this exact reason.

2 Likes

Many anti depressants snuff the sex drive. Work with your Dr. to find the right one, the one that balances both.

Stop taking the prescription drugs… in a Sexologist and Sex Therapist…I’m please…I can reach out to you.

1 Like

She needs her meds the Dr can change it

1 Like

If you feel like any type of med isn’t good for you, see your Dr about it and change it asap. There’s no point being on something that changes you.

Antidepressants can actually cause a loss of sex drive, zoloft being one of them. Your dr can change meds and find the right one. Best wishes

1 Like

Don’t just stop taking the medication because you will withdrawal, thats what happened to me. Talk to your Dr! And consider a therapist because medication isn’t going to fix everything for you, you have to work to understand the issues and work on being better

1 Like

I haven’t had sex in one 18 months. I’ve tried but not working

You do need to keep taking your medication, don’t worry too much about your husband, he loves you and knows it’s down to the medication. You’ll be able to switch easily enough once you explain to your doctor after all you need to have a happy life along with feeling like you xx

Try to get an earlier appointment with your doctor . To discuss this .You may need to try a number of different medications / dosages before you find one that works for you .
In the meantime.,do try to maintain the intimacy with your husband ( hugs , cuddles etc ) & maybe talk to him about other ways you can please him .

4 Likes

Zoloft did the same thing for me. I’m on Wellbutrin now, much much better

1 Like

Zoloft unfortunately does this.

1 Like

Medications can have very strange effects. You’re doing the right thing by telling the doctor and you are very blessed to have a husband who cares about you. Sorry I don’t have better advice but I do think it will be fine

Call your doctor don’t wait to see him

1 Like

You don’t know who talk about it??? Talk to your doctor!!! :woman_facepalming::woman_facepalming::woman_facepalming:

2 Likes

Zoloft done this to me, but Prozac didn’t. You just need to discuss it with your doctor and see if they can try you on a different med.

It can take a few months to level out with a new antidepressant. Give it time. Just because you don’t feel like having sex doesn’t mean you can’t be intimate with your husband. I suggest lots of hugs/cuddles, reassure him that you still love him, thank him for helping you through this difficult time. As a side note, if you and your doctor decide to change meds don’t let them put you on effexor. I’ve been on it for years and the side effects are horrible. If I’m even a few hours late taking it, I go into withdrawal and it’s BAD. Also it’s almost impossible to get off of it.

Some people find that going to the gym or doing regular exercises and do some intense exercise can help with you libio(BUT WHILE YOUR DOINGTHIS STAY ON YOURMEDICATION TIL YOU SEE YOUR DR.), also yoga and possibly meditation, and of course do you best with healthy eating habits. Its ok to have some days where you crash nust pick your self up and try again. And make sure you explore things that you enjoy doing you need to look after you 1st before others. You’ve got this and you’re not alone stay strong and positive :sparkling_heart::star_struck:.

2 Likes